Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 14, NWS Midland/Odessa, TX

March 11, 2001Terrell County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 11, 2001, 9:36 PM CST for Terrell County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 11, 2001, 9:36 PM CST (03:36 UTC)
Expired
Mar 11, 2001, 10:30 PM CST
In force
54 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Terrell County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1542 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WUUS54 KMAF 120337
SVRMAF
TXC443-120430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
936 PM CST SUN MAR 11 2001

THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN TERRELL COUNTY IN TEXAS

* UNTIL 1030 PM CST

* AT 929 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL TERRELL COUNTY...
  MOVING NORTHEAST AT 35 MPH.

LARGE HAIL AND WIND GUSTS UP TO 60 MPH CAN BE EXPECTED IN THE WARNED
AREA.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE
OFFICE.

STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 2989 10230 2973 10220 2979 10170 3011 10176

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:27 PM CST, 7 hours 9 minutes earlier.

Area forecast discussion, Mar 11, 2:27 PM CST, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
227 PM CST SUN MAR 11 2001

CONVECTIVE CLOUDS DEVELOPING WESTERN AND SOUTHERN PORTIONS OF CWA
THIS AFTERNOON WHILE MOIST LOW LEVEL AIR RESIDES JUST EAST OF AREA
ALONG SURFACE TROUGH.  ALTHOUGH SHORTWAVE ENERGY IS PASSING OVER THE
AREA...BELIEVE LOWER LEVELS WILL REMAIN DRY ENOUGH FOR NO MEASURABLE
PRECIPITATION.  SHORTWAVE TROUGH EJECTING NORTHEAST INTO PLAINS WILL
BE SWEPT EASTWARD TONIGHT AND MONDAY IN NORTHERN STREAM.  NEXT
SHORTWAVE DROPPING SOUTH THROUGH NEVADA THIS AFTERNOON WILL BECOME
DETACHED FROM NORTHERN STREAM AND CUTOFF OVER BAJA BY 48 HOURS WHILE
UPPER TROUGH DEEPENS OVER EAST COAST.  IT APPEARS NEXT SHORTWAVE TO
COME INTO NORTHWEST COAST WILL BE STRONG ENOUGH TO ENTRAIN CUT OFF
LOW BACK INTO THE FLOW AND ACROSS THE AREA GOING INTO THE EXTENDED.
THEREFORE...THROUGH THE SHORT TERM EXPECTING TRANQUIL WEATHER AND A
LITTLE WARMER TEMPS MONDAY AND TUESDAY.  DRIER AIR AND LIGHTER WINDS
WILL ALLOW FOR FAIRLY COOL NIGHTS BEFORE MOISTURE RETURNS TUESDAY
NIGHT.

IN THE EXTENDED...AVN/MRF IN GOOD AGREEMENT IN BRINGING A CHANCE OF
PRECIPITATION TO THE AREA WEDNESDAY WITH PASSAGE OF UPPER TROUGH...
THEN AGAIN THURSDAY WITH FRONT DROPPING SOUTH INTO THE CWA.  SO WILL
LEAVE POPS IN GOING FORECAST...BUT LESSEN DIURNAL RANGE A LITTLE FOR
EXPECTED CLOUD COVER AND PRECIPITATION.  FRIDAY AND SATURDAY APPEAR
TO REMAIN COOL AND DRY...WITH A LITTLE WARMUP SUNDAY.

MAF  38/69/35/71    0000
LSA  35/68/31/70    0000
E41  39/70/37/72    0000
6R6  41/72/43/73    0000
MRF  31/64/29/67    0000
CNM  38/70/35/73    0000

.MAF...
TX...NONE.
NM...NONE.

AKL

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.